Poisoned Fake Pot Has Killed 3, Sickened 112

Home/News/Poisoned Fake Pot Has Killed 3, Sickened 112
  • poisoned fake pot

Poisoned Fake Pot Has Killed 3, Sickened 112

The Centers for Disease Control and Prevention has asked doctors nationwide to be on the lookout for symptoms related to tainted fake pot such as K2 or Spice. Nationwide, there have been unexplained bleeding in the brain, from the eyes and other body parts, due to what experts say is a deadly ingredient often used in rat poison.

The synthetic drug source has not yet been located, but initial outbreaks were contained to the state of Illinois in early March, when dozens of people ended up in the hospital with serious bleeding issues. Illinois reported at least seven more cases this week, bringing the nationwide total to at least 116.

Symptoms can be terrifying and severe. People who have smoked the drug may cough up blood, have blood in their urine, experience severe bloody noses, bleeding from their gums and other types of internal bleeding. So far, people have ended up in emergency rooms in Indiana, Missouri, Wisconsin, and Maryland.

Fake pot is known by a variety of names, such as fake marijuana, K2, and Spice, but the term also can apply to other synthetic cannabinoids. One thing that each drug has in common is that they contain human-made chemicals that are supposed to create a high similar to marijuana. Nowadays, this is pretty much no longer the case. Synthetic marijuana has often had side effects that are much more dangerous than marijuana, such as rapid heartbeat, seizures, and vomiting. Some people have seemed almost comatose when ingesting some variations and suffered from hallucinations.

The synthetic drugs in question have been sold in smoke shops and on the street, and most of the cases have been isolated to the state of Illinois. Synthetic marijuana products are up to 100 times more potent than the active ingredient in marijuana.

“The number of cases continues to go up each day,” Melaney Arnold, spokeswoman for the Illinois Department of Public Health, said last week. “Synthetic cannabinoids, in general, are not safe and this is one example of not knowing what chemicals are in the product. We are telling people don’t use synthetic cannabinoids.”

If you do use synthetic cannabinoids – or really, any illicit drug and start to feel physically unwell, a trip to the emergency room could save your life. Any random bleeding, breathing problems, or heart palpitations can cause permanent damage to body organs, seizures, coma or even death.

About the Author:

Leave A Comment